• Users Online: 684
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Contacts Login 
CLINICAL CASE REPORT
Year : 2018  |  Volume : 31  |  Issue : 6  |  Page : 347-348

Hypokalaemic quadriparesis following torsemide and spironolactone use


1 Department of Pharmacology, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India
2 Department of Geriatric Medicine, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India
3 Department of General Medicine, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh, India

Correspondence Address:
Indrajeet Singh Gambhir
Department of Geriatric Medicine, Institute of Medical Sciences, Banaras Hindu University, Varanasi, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-258X.262913

Mild hypokalaemia is a common electrolyte abnormality following therapeutic doses of diuretics such as torsemide. If undiagnosed and untreated, hypokalaemia progresses and smooth muscle, skeletal muscle and the heart are affected. Potassium-sparing diuretics such as spironolactone are commonly added to loop diuretics to prevent symptomatic hypokalaemia. We present a patient with moderate hypokal-aemia associated with the use of torsemide and spironolactone, resulting in quadriparesis, hospitalization and electrophysio-logical abnormalities.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed544    
    Printed5    
    Emailed0    
    PDF Downloaded380    
    Comments [Add]    
    Cited by others 1    

Recommend this journal